Alert archive / Arkansas / Tornado Warnings in 2008

Tornado Warning 9, NWS Little Rock, AR

February 5, 2008Baxter County, Arkansas

NWS Little Rock, AR issued this tornado warning at Feb 5, 2008, 5:04 PM CST for Baxter County, Arkansas. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 5, 2008, 5:04 PM CST (23:04 UTC)
Expired
Feb 5, 2008, 6:00 PM CST
In force
56 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

County Baxter County, AR

The radar

The Springfield radar (KSGF), 133 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 5, 5:15 PM CSTTORNADOGassville, ARMOBILE HOME PARK DAMAGED. POWER POLES BLOCKING ROAD THROUGH TOWN.
Feb 5, 5:16 PM CSTTORNADOGassville, ARSPOTTERS REPORTED A TORNADO MOVING AWAY FROM GASSVILLE TOWARD MOUNTAIN HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 12:39 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
325 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 052305
TORLZK
ARC005-060000-
/O.NEW.KLZK.TO.W.0009.080205T2304Z-080206T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
504 PM CST TUE FEB 5 2008

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 600 PM CST

* AT 502 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
  SOUTHWEST OF GASSVILLE...MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  GASSVILLE AROUND 515 PM CST...
  MOUNTAIN HOME AROUND 525 PM CST...

&&

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING 
FOR WESTERN ARKANSAS.

LAT...LON 3651 9216 3633 9216 3618 9245 3620 9248
      3625 9246 3628 9253 3630 9253 3635 9259
      3645 9247 3652 9232
TIME...MOT...LOC 2304Z 236DEG 36KT 3623 9260

$$

46
1 follow-up statement
000 
WWUS54 KLZK 052321
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 PM CST TUE FEB 5 2008

ARC005-060000-
/O.CON.KLZK.TO.W.0009.000000T0000Z-080206T0000Z/
BAXTER AR-
521 PM CST TUE FEB 5 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHERN
BAXTER COUNTY...

AT 519 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR GASSVILLE...MOVING
NORTHEAST AT 40 MPH.

SPOTTERS NEAR MOUNTAIN HOME REPORT TORNADO SIGHTED...MOVING AWAY 
FROM GASSVILLE HEADING TOWARDS MOIUNTAIN HOME.

OTHER LOCATIONS INCLUDED IN THE WARNING INCLUDE BUT ARE NOT LIMITED
TO PIGEON CREEK PARK...BUZZARD ROOST LANDING...KINGSWOOD ESTATES AND 
FAWN PARK AND MOUNTAIN HOME.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR WESTERN ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1000 PM CST TUESDAY EVENING FOR ARKANSAS.

LAT...LON 3651 9216 3633 9216 3618 9245 3620 9248
      3625 9246 3628 9253 3630 9253 3635 9259
      3645 9247 3652 9232
TIME...MOT...LOC 2321Z 236DEG 36KT 3632 9243

$$

56

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 5, 2:59 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Feb 5, 2:59 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
259 PM CST TUE FEB 5 2008

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
CONVECTION NOW STARTING TO DEVELOP OVER WESTERN ARKANSAS...AS
UPPER LEVEL ENERGY MOVES INTO THE STATE. STORMS WILL CONTINUE TO
DEVELOP AND MOVE NORTHEAST ACROSS THE CWA. REPORTS OF QUARTER SIZE
HAIL HAVE BEEN RECEIVED FROM THE STORMS ACROSS THE WESTERN PORTION
OF THE CWA.

THE MAIN CONCERN THIS AFTERNOON AND EARLY EVENING WILL BE LONG LIVED
SUPERCELL FORMATION...WITH THE POSSIBILITY OF TORNADOES. THESE
STORMS WILL DEVELOP AND MOVE NORTHEAST ACROSS THE REGION. STRONG
WINDS AND HAIL MAY ALSO BE ASSOCIATED WITH THESE STORMS.

THE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
CONTINUE TO MOVE TOWARDS THE REGION TONIGHT. THE FRONT WILL MOVE INTO THE
STATE...FOCUSING THUNDERSTORM DEVELOPMENT IN THE FORM OF A SQUALL
LINE. CONVECTION WILL MOVE ACROSS THE REGION AND EXIT THE STATE TO
THE EAST...ALLOWING A DRY SLOT TO SET UP OVER THE STATE FOR EARLY WEDNESDAY.

&&

.LONG TERM...WEDNESDAY THROUGH TUESDAY
HE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT SHOULD BE EAST OF
THE STATE BY WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE REGION
BEHIND THE FRONT...BRINGING A RETURN OF DRY WEATHER TO THE NATURAL
STATE. A WEAK UPPER LEVEL SYSTEM WILL MOVE ACROSS THE STATE THURSDAY
AND THURSDAY NIGHT...BRINGING A WIND SHIFT AND AN INCREASE IN CLOUD
COVER TO THE AREA. NO PRECIPITATION IS EXPECTED WITH ITS PASSING. A
SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE TOWARDS THE
STATE...BUT WITH LACK OF MOISTURE...KEPT THE FORECAST DRY THROUGH
SUNDAY NIGHT. A SURFACE LOW IS EXPECTED TO DEVELOP OVER TEXAS AND
MOVE EAST THROUGH THE BEGINNING OF THE WORK WEEK. PRECIP ENTERS THE
FORECAST ON SUNDAY NIGHT...BUT STILL SOME QUESTION ABOUT WHETHER
TEMPERATURES WILL DROP LOW ENOUGH TO ALLOW FOR SNOW. KEPT PRECIP IN
THE FORECAST SUNDAY NIGHT THROUGH TUESDAY.

TEMPERATURES WILL DROP TO BELOW NORMAL LEVELS ON WEDNESDAY...AS COLD
AIR IS USHERED IN BEHIND THE PASSING FRONT. TEMPERATURES WILL
GRADUALLY RETURN TO NEAR NORMAL LEVELS THROUGH THE WEEKEND. WILL
CONTINUE TO MONITOR GUIDANCE FOR OVERNIGHT TEMPERATURES ON
SUNDAY...AS THERE IS A QUESTION ON HOW MUCH THEY WILL DROP.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     40  45  26  50 /  80  10  10  10
CAMDEN AR         43  51  33  56 /  70  10  10  10
HARRISON AR       33  41  26  49 /  40  10  10  10
HOT SPRINGS AR    40  49  31  54 /  50  10  10  10
LITTLE ROCK   AR  43  50  31  52 /  70  10  10  10
MONTICELLO AR     45  52  33  55 /  90  10  10  10
MOUNT IDA AR      38  47  30  54 /  30  10  10  10
MOUNTAIN HOME AR  36  41  24  49 /  60  10  10  10
NEWPORT AR        42  47  27  50 /  80  10  10  10
PINE BLUFF AR     44  51  32  54 /  80  10  10  10
RUSSELLVILLE AR   38  43  28  51 /  40  10  10  10
SEARCY AR         42  49  28  51 /  80  10  10  10
STUTTGART AR      44  51  30  52 /  80  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

&&

SHORT TERM...55 / LONG TERM...219
Hazardous weather outlook, Feb 5, 10:35 AM CST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1035 AM CST TUE FEB 5 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1035 AM CST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AN OUTBREAK OF SEVERE THUNDERSTORMS IS ANTICIPATED THIS AFTERNOON
AND EVENING.

ALL INTERESTS IN ARKANSAS ARE URGED TO MONITOR WEATHER
BULLETINS...AND SHOULD BE PREPARED TO TAKE PROTECTIVE SAFETY
MEASURES AS REQUIRED.

A COLD FRONT...APPROACHING EXTREME NORTHWEST ARKANSAS LATE THIS
MORNING...IS FORECAST TO ACCELERATE EASTWARD DURING THE AFTERNOON
AND EVENING HOURS.  AHEAD OF THIS BOUNDARY...UNSEASONABLY WARM AND
MOISTURE CONDITIONS PREVAILED.

UPPER LEVEL ENERGY...NOW OVER EASTERN TEXAS...IS FORECAST TO MOVE
NORTHEASTWARD THIS AFTERNOON AND EVENING. THIS FEATURE WILL PROVIDE
LARGE SCALE LIFT...TO OVERCOME A CAPPING INVERSION ACROSS THE REGION.

THE FRONT WILL FOCUS THUNDERSTORM DEVELOPMENT AS IS ACCELERATES
EASTWARD. THUNDERSTORMS ARE EXPECTED TO DEVELOP QUICKLY...AND WILL
LIKELY ORGANIZE INTO A SQUALL LINE.

FORECAST VERTICAL PROFILES OF TEMPERATURE...MOISTURE...AND WIND
INDICATE THAT ATMOSPHERIC CONDITIONS ARE QUITE FAVORABLE FOR THE
DEVELOPMENT OF SUPERCELL THUNDERSTORMS. DAMAGING WIND GUSTS ARE
EXPECTED WITH THESE STORMS.  ALSO...THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE TORNADOES.

THIS IS A DEVELOPING SITUATION...SO STAY TUNED TO LATER FORECASTS
FROM YOUR NATIONAL WEATHER SERVICE CONCERNING SEVERE WEATHER
POTENTIAL THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND TONIGHT.

&&

ADDITIONAL INFORMATION CONCERNING THIS SEVERE WEATHER SITUATION CAN
BE FOUND AT THE NWS LITTLE ROCK WEB SITE . GO TO HTTP://WEATHER.GOV
AND CLICK ON CENTRAL ARKANSAS....THEN FEB 5 /SEVERE OUTBREAK/.

55/57/46

In the hours before

Local storm report, Feb 5, 2:40 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             CLARKSVILLE             35.46N 93.47W
02/05/2008  E1.00 INCH       JOHNSON            AR   LAW ENFORCEMENT

0220 PM     HAIL             LUDWIG                  35.35N 93.43W
02/05/2008  E1.00 INCH       LOGAN              AR   TRAINED SPOTTER

&&

55
Local storm report, Feb 5, 3:02 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
302 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             TILLY                   35.72N 92.83W
02/05/2008  E0.75 INCH       POPE               AR   LAW ENFORCEMENT

&&

55
Local storm report, Feb 5, 3:03 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             PINDALL                 36.06N 92.87W
02/05/2008  E0.75 INCH       SEARCY             AR   LAW ENFORCEMENT

            WIND ESTIMATED AT 60 MPH.

&&

55
Local storm report, Feb 5, 4:24 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
424 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             HON                     34.93N 94.18W
02/05/2008  E1.75 INCH       SCOTT              AR   LAW ENFORCEMENT

&&

219

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:35 AM CSTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more14 hr
Feb 5, 1:42 PM CSTSevere Thunderstorm WarningLZKLogan33 min
Feb 5, 2:05 PM CSTSevere Thunderstorm WarningLZKJohnson40 min
Feb 5, 2:26 PM CSTSevere Thunderstorm WarningLZKPope34 min
Feb 5, 2:28 PM CSTSevere Thunderstorm WarningLZKNewton32 min
Feb 5, 2:43 PM CSTSevere Thunderstorm WarningLZKSearcy47 min
Feb 5, 2:55 PM CSTSevere Thunderstorm WarningLZKBoone, Marion35 min
Feb 5, 3:38 PM CSTSevere Thunderstorm WarningLZKPolk, Scott52 min
Feb 5, 3:38 PM CSTSevere Thunderstorm WarningLZKMontgomery, Yell23 min
Feb 5, 3:40 PM CSTSevere Thunderstorm WarningLZKJohnson, Newton50 min
Feb 5, 3:41 PM CSTTornado WarningLZKDrew34 min
Feb 5, 3:47 PM CSTTornado WarningLZKJohnson, Newton43 min
Feb 5, 4:01 PM CSTTornado WarningLZKDesha44 min
Feb 5, 4:07 PM CSTSevere Thunderstorm WarningLZKLogan53 min
Feb 5, 4:25 PM CSTSevere Thunderstorm WarningLZKPolk50 min
Feb 5, 4:26 PM CSTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy49 min
Feb 5, 4:29 PM CSTSevere Thunderstorm WarningLZKPerry, Pope, Yell46 min
Feb 5, 4:33 PM CSTTornado WarningLZKPerry, Pope, Yell42 min
Feb 5, 4:38 PM CSTTornado WarningLZKMarion, Searcy52 min
Feb 5, 4:54 PM CSTSevere Thunderstorm WarningLZKJohnson, Newton36 min
Feb 5, 4:58 PM CSTTornado WarningLZKConway47 min
Feb 5, 5:02 PM CSTSevere Thunderstorm WarningLZKMontgomery, Pike43 min
Feb 5, 5:08 PM CSTTornado WarningLZKNewton, Searcy52 min
Feb 5, 5:15 PM CSTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell45 min
Feb 5, 5:23 PM CSTTornado WarningLZKVan Buren52 min
Feb 5, 5:37 PM CSTSevere Thunderstorm WarningLZKConway, Pope, Yell23 min
Feb 5, 5:38 PM CSTSevere Thunderstorm WarningLZKJefferson37 min
Feb 5, 5:45 PM CSTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Perry60 min
Feb 5, 5:49 PM CSTTornado WarningLZKStone41 min
Feb 5, 5:51 PM CSTSevere Thunderstorm WarningLZKDallas, Grant39 min
Feb 5, 5:52 PM CSTSevere Thunderstorm WarningLZKConway38 min
Feb 5, 5:55 PM CSTTornado WarningLZKArkansas, Jefferson, Lonoke, Prairie50 min
Feb 5, 5:57 PM CSTSevere Thunderstorm WarningLZKMarion18 min
Feb 5, 5:59 PM CSTTornado WarningLZKConway46 min

Nearby

Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.